Jump to content

Military Misuses Personality Disorder Diagnosis


Jemima
 Share

Recommended Posts

  • Moderator Emeritus

I just came across this article in the New York Times online: http://www.nytimes.com/2012/02/25/us/a-military-diagnosis-personality-disorder-is-challenged.html?pagewanted=1&_r=1&nl=todaysheadlines&emc=tha2 . It seems our military pressures their psychiatrists into slapping the label of "Personality Disorder" on anyone they wish to force out and to deny them pension benefits.

 

Who among us hasn't suffered a disordered personality from time to time? And how easy it is to exaggerate ordinary behavior into a "symptom". I'm sure my level of irritability from withdrawal would be considered a disorder by the psychiatric community were I to allow it to show in public.

 

The more the psychiatric "profession" is discredited, the better for all of us!

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
Share on other sites

  • Administrator

There's some discussion among psychiatrists about putting a personality disorder label on patients they dislike, as a kind of in-joke insult.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

I just came across this article in the New York Times online: http://www.nytimes.com/2012/02/25/us/a-military-diagnosis-personality-disorder-is-challenged.html?pagewanted=1&_r=1&nl=todaysheadlines&emc=tha2 . It seems our military pressures their psychiatrists into slapping the label of "Personality Disorder" on anyone they wish to force out and to deny them pension benefits.

 

Who among us hasn't suffered a disordered personality from time to time? And how easy it is to exaggerate ordinary behavior into a "symptom". I'm sure my level of irritability from withdrawal would be considered a disorder by the psychiatric community were I to allow it to show in public.

 

The more the psychiatric "profession" is discredited, the better for all of us!

 

How sad this is. Its quite sad how people can use others and then throw them away.

Various SSRIs/SNRIs 7- 1/2 years

Went Cold Turkey from Celexa 2011, Stayed Off

Psych Drug Free and Loving Life (over 6 years and counting)

 

How I Stay Well: Diet, exercise, meditation, supplements, etc

Link to comment
Share on other sites

  • Moderator Emeritus

There's some discussion among psychiatrists about putting a personality disorder label on patients they dislike, as a kind of in-joke insult.

 

Oh, yuk.

 

I think we should come up with a DSM category for stupid, lazy, greedy psychiatrists and submit it to the APA. <_<

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy